Florida, 2001Tornado in Florida, March 4, 2001
March 4, 2001 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 4, 2:30 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Mar 4, 2:30 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
230 AM EST SUN MAR 4 2001
SURFACE LOW NEAR TUP WITH UPPER SHORT WAVE LIFTING NE ALONG THE MS
RIVER. CONVECTION OVER SE GA AND NE FL BECOMING MORE E-W ORIENTED
AND WEAKENING AS LIGHTNING HAS DIMINISHED. SQUALL LINE NEAR TLH
INTO THE GULF WILL BE MOVING ACROSS THE AREA TODAY AS COLD FRONT
NEAR MOB MOVES EAST. WITH DRY SURGE ALOFT BEHIND CONVECTION AND
DAYTIME HEATING STORMS SHOULD BECOME STRONG AGAIN TODAY OVER MAINLY
THE SE HALF OF THE CWA. WILL CONTINUE WITH LIKELY POPS TODAY FOR
ALL AREAS AS RAIN WONT END OVER NW CWA UNTIL LATE THIS MORNING.
WINDS WILL REMAIN STRONG INTO TUESDAY AS LOW INTENSIFIES OVER
MID-ATLANTIC STATES. WIND ADVISORY MAY BE NEEDED FOR MONDAY. MUCH
COLDER AIR STARTS MOVING INTO AREA TONIGHT WITH FREEZE STILL EXECTED
TUESDAY MORNING.
MARINE...WILL CONTINUE SCA FOR WATERS AS WINDS SHOULD REMAIN ABOVE
CRITERIA INTO TUESDAY. GRAYS REEF NOW JUST REACHING 20 KNOTS.
FIRE...WILL GO WITH FIRE WEATHER WATCH MONDAY AFTERNOON AS RELATIVE
HUMIDITIES DROP TO AROUND 30 PERCENT WITH STRONG NW WINDS.
PRELIM
AMG 72/44/55/29 6200
SSI 78/45/58/32 7100
JAX 79/46/59/31 7100
GNV 80/48/60/31 8000 04
.JAX...
.GA...SCA ALTAMAHA SOUND TO FERNANDINA BCH TO 60NM.
FIRE WEATHER WATCH OKEFENOKEE MONDAY AFTERNOON.
.FL...SCA FERNANDINA BCH TO FLAGLER BCH TO 60NM.
FIRE WEATHER WATCH NE FL MONDAY AFTERNOON.
MZIn the hours before
Special weather statement, Mar 4, 7:08 AM EST, 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041800-
NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
708 AM EST SUN MAR 4 2001
...SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN FLORIDA UNTIL 11 AM...
A SQUALL LINE WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS AS IT
MOVES ACROSS NORTHEASTERN FLORIDA THIS MORNING AND EARLY AFTERNOON.
A COLD FRONT COULD ALSO TRIGGER A FEW SHOWERS AND THUNDERSTORMS AS IT
MOVES ACROSS THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA THIS
AFTERNOON.
THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS
AND HAIL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION
OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER
STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE WEATHER
THREAT.
AS A RESULT OF THE POSSIBILITY OF SEVERE THUNDERSTORMS...STORM
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS 5MORNING AND EARLY
AFTERNOON.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
Tornado, Marion
- When
- March 4, 7:50 AM EST
- Where
- Marion County, 5 mi NE of Ocala
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Property damage
- $150,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.233, -82.067
Tornado was a weak FO, with some evidence of downburst. Damage was near Northeast 38th Street. Two homes with substantial roof damage, and 19 others with damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and High Wind in California, March 4, 2001$2.8 million · 71 kt wind · 6 events
- Heavy Snow in New York, March 4 to 6, 2001$1.5 million · 12 events
- High Wind in California, March 4 to 5, 2001$700,000 · 72 kt wind · 5 events
- Heavy Snow in Pennsylvania, March 4 to 7, 2001$150,000 · 33 events
- Flooding in Texas, March 4 to 12, 2001$300,000 · 2 events
- Flood in Louisiana, March 4 to 26, 2001$250,000 · 1 event
- Tornado in Florida, March 4, 2001$250,000 · F0 · 1 event
- Flooding in Louisiana, March 4 to 12, 2001$175,000 · 3 events
- Damaging Wind in Florida, March 4, 2001$150,000 · 1 event
- Damaging Wind in Florida, March 4, 2001$100,000 · 1 event
- Damaging Wind in Florida, March 4, 2001$100,000 · 1 event
- High Wind in California, March 4, 2001$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234095.